The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter · #1 ·
Hi everyone, after being on Plaquenil 400mg since May,i had high hopes for feeling better!:sad:.
Not so,for the last 4 weeks I have felt lousy,anyway to cut a long story short,I have been back and forth to the doctors,and they found my thyroid blood test had come back undertreated(TSH 802mu/l) so they upped my thryoxine form 125 to 150 and will keep an eye on it.
Then went back with still really bad joint pains in neck shoulders etc,so had more bloods done on Wednesday (FBC,ESR and C-Reacive Protein) they rang this morning, you must come in today to repeat FBC and a B-12? blood test?
Something about finding imflamation I think,so I am booked in with Doc tomorrow after they get these results,could this be why i am feeling lousy?
I have been signed off work for 3 weeks and cant see an end to it any ideas please.
 

·
Registered
Joined
·
152 Posts
From everything I've heard, plaq takes a long time to kick in. (6 months to a year.) I've been on it since March, and I haven't noticed a difference. If anything I've deteriorated. I was anticipating something miraculous... I need to learn not to do that.

For neck and shoulder pain, I rely on a heating pad.

Wish you luck!
Elizabeth
 

·
Registered
Joined
·
4,968 Posts
For me it took the Plaquenil a long time to really work. I can not remember exactly but I want to say it took about 8-9 months to really kick in so please be patient and give it time to work.

Chat with your doctor and see if they cant prescribe something else to help you in the meantime. Also, the blood tests are a good idea.
 

·
Registered
Joined
·
7,800 Posts
Hi Sharon,

The others are right, as far as plaquenil is concerned it is early days yet so don't despair.

People can often seem to get worse shortly after starting treatment/getting diagnosed. That can often happen because diagnosis happens precisely when the disease decides to kick off a bit more. It certainly happened to me and in some ways you almost feel as if the meds have made it worse but in fact, if looked at objectively, some things had improved quite a lot but others were just part of my disease not yet being under control. My bloods also kept coming back off for a while and it was a matter of fine tuning treatment to keep apace with the disease. It did then stabilise.

I too had a bit of a thyroid problem a short while after starting plaquenil and had to increase my thyroxine to 175, since then it's been fine. I have no idea if there is any link to plaquenil or if it is just an auto-immune link.

Your bloods might well be a good indication of why you're feeling lousy so it's good you're going in to see what the docs propose.

Good luck and keep us posted,

Katharine
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top